Alert archive / Oregon / Wind Advisories in 2014
Wind Advisory 17, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Mar 24, 2014, 2:06 PM PDT for Modoc County, California; Klamath County, Lake County, Oregon. It took effect at Mar 25, 2014, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2014, 2:06 PM PDT (21:06 UTC)
- In effect from
- Mar 25, 2014, 11:00 AM PDT
- Expired
- Mar 25, 2014, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2333 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
961 WWUS76 KMFR 242106 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 206 PM PDT MON MAR 24 2014 CAZ085-ORZ030-031-251215- /O.NEW.KMFR.WI.Y.0017.140325T1800Z-140326T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 206 PM PDT MON MAR 24 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUST TO 45 TO 55 MPH. * TIMING...TUESDAY MORNING INTO TUESDAY EVENING. WINDS ARE EXPECTED TO PEAK TUESDAY AFTERNOON. * LOCATIONS INCLUDE: PAISLEY...SUMMER LAKE AREA AND THE WARNER MOUNTAINS. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE AND OVER THE PASSES IN THE WARNER MOUNTAINS. HIGH PROFILE VEHICLES WILL ENCOUNTER DRIVING DIFFICULTIES DUE TO WINDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PETRUCELLI
3 follow-up statements
433 WWUS76 KMFR 251058 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 358 AM PDT TUE MAR 25 2014 CAZ085-ORZ030-031-252215- /O.CON.KMFR.WI.Y.0017.140325T1800Z-140326T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 358 AM PDT TUE MAR 25 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...WINDS WILL BECOME STRONG LATE THIS MORNING AND PEAK DURING THE LATE AFTERNOON. BUT, WINDS WILL NOT BEGIN TO DIMINISH SUBSTANTIALLY UNTIL LATE THIS EVENING. * LOCATIONS INCLUDE: PAISLEY...THE SUMMER LAKE AREA AND THE WARNER MOUNTAINS. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE AND OVER THE PASSES IN THE WARNER MOUNTAINS. HIGH PROFILE VEHICLES WILL ENCOUNTER DRIVING DIFFICULTIES DUE TO WINDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DW
587 WWUS76 KMFR 252128 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 228 PM PDT TUE MAR 25 2014 CAZ085-ORZ030-031-260300- /O.CON.KMFR.WI.Y.0017.000000T0000Z-140326T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 228 PM PDT TUE MAR 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...WINDS WILL PEAK LATE THIS AFTERNOON...THEN BEGIN TO DIMINISH LATE THIS EVENING. * LOCATIONS INCLUDE: PAISLEY...THE SUMMER LAKE AREA AND THE WARNER MOUNTAINS. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE AND OVER THE PASSES IN THE WARNER MOUNTAINS. HIGH PROFILE VEHICLES WILL ENCOUNTER DRIVING DIFFICULTIES DUE TO WINDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PETRUCELLI
790 WWUS76 KMFR 260246 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 746 PM PDT TUE MAR 25 2014 CAZ085-ORZ030-031-260400- /O.EXP.KMFR.WI.Y.0017.000000T0000Z-140326T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 746 PM PDT TUE MAR 25 2014 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... WINDS HAVE DECREASED AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM PDT THIS EVENING. $$ SPILDE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 24, 8:58 AM PDT, 5 hours 8 minutes earlier.
Area forecast discussion, Mar 24, 8:58 AM PDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
858 AM PDT MON MAR 24 2014
.DISCUSSION...TODAY WILL BE THE LAST NICE DAY FOR A WHILE. DRY AND
WARMER CONDITIONS ARE ON TAP TODAY WITH SCATTERED HIGH CLOUDS
MOVING THROUGH THE FORECAST AREA. THE FIRST IN A SERIES OF FRONTS
WILL REACH THE COAST LATE TONIGHT, THEN MOVE INLAND TUESDAY.
A PRELIMINARILY LOOK AT SOME DATA STILL INDICATE THERE IS ENOUGH
INSTABILITY FOR A ISOLATED THUNDERSTORMS ALONG THE COAST AND IN
PARTS OF DOUGLAS COUNTY. WE'LL TAKE A CLOSER LOOK AT THIS TO SEE
IF ANY ADJUSTMENTS TO THE COVERAGE IS NEEDED.
CONFIDENCE REMAINS HIGH THAT WE'LL HAVE A SERIES OF STORMS MOVE THROUGH
THE AREA THE REST OF THE WEEK THROUGH NEXT WEEKEND, BUT LOW WITH
RESPECT TO THE TIMING OF EACH ONE. CURRENT FORECAST FOR TODAY
LOOKS GOOD AN NO CHANGES ARE NEEDED. -PETRUCELLI
&&
.AVIATION...BASED ON THE 24/12Z TAF CYCLE. EXPECT VFR TO PERSIST
ACROSS THE ENTIRE FORECAST AREA TODAY THROUGH THIS EVENING. HIGH
CLOUDS WILL GRADUALLY LOWER AND THICKEN ALONG THE COAST TONIGHT AS A
COLD FRONT APPROACHES. SOME LIGHT RAIN WILL DEVELOP AT KOTH AFTER
09Z WITH MVFR CIGS AFTER 12Z. RAIN WILL SPREAD INLAND TUESDAY
MORNING WITH CIGS LOWERING AND TERRAIN BECOMING OBSCURED. SPILDE
&&
.MARINE...SOUTH WINDS WILL INCREASE AHEAD OF A COLD FRONT THIS
AFTERNOON. A PERIOD OF GALE FORCE SOUTH WINDS AND VERY STEEP,
HAZARDOUS SEAS CAN BE EXPECTED WITH THE FRONT TONIGHT INTO TUESDAY,
ESPECIALLY FROM CAPE BLANCO NORTHWARD. ISOLATED THUNDERSTORMS ARE
EXPECTED AS THE FRONT MOVES THROUGH THE WATERS EARLY TUESDAY
MORNING. HIGH AND STEEP SHORT PERIOD SEAS WILL BUILD TO A PEAK
TUESDAY EVENING, THEN TRANSITION TO A LONG PERIOD WEST SWELL.
SHOWERY, UNSETTLED WEATHER AND HIGH SEAS WILL PERSIST OVER THE
WATERS LATER TUESDAY INTO EARLY THURSDAY, THEN WINDS WILL INCREASE
TO NEAR GALE OR GALE FORCE AGAIN LATER THURSDAY INTO THURSDAY
EVENING WITH HIGH AND VERY STEEP WIND WAVES. THE WEATHER PATTERN
WILL REMAIN ACTIVE INTO THE WEEKEND. SPILDE
&&
.PREV DISCUSSION... /ISSUED 455 AM PDT MON MAR 24 2014/
DISCUSSION...TODAY WILL BE THE WARMEST DAY OF THE WEEK AS
SATELLITE IMAGERY SHOWS UPSTREAM LONG WAVE TROUGH DEEPENING
OFFSHORE AND SENDING DOWNSTREAM RIDGING OVER OUR FORECAST AREA.
HIGHS FOR MEDFORD INTO THE LOWER 70S ARE REASONABLE FOR TODAY. THE
SURFACE COLD FRONT IS POISED TO HIT THE COAST EARLY TUESDAY
MORNING. HOWEVER AHEAD OF THIS FRONT SOUTH WINDS WILL INCREASE
LATE TONIGHT. AS OFTEN WITH CONDITIONS PRECEDING A COLD FRONT, THE
ROGUE VALLEY WILL COME UNDER THE INFLUENCE OF SOUTHEAST WINDS
WHICH ENHANCES DOWNSLOPING. AS A RESULT TONIGHT COULD BE A MILD
NIGHT FOR JACKSON COUNTY. RAIN IS EXPECTED TO SPREAD INTO OUR
COASTAL ZONES AROUND MIDNIGHT TONIGHT AND INTO THE UMPQUA BASIN
AFTER MIDNIGHT. THE HEADLANDS WILL ALSO SEE INCREASING WINDS BUT
SPEED SHOULD STAY BELOW WARNING AS H925 WIND SPEED STAYS BELOW
50KT.
THE FRONT WILL BRING GUSTY WINDS TO AREAS EAST OF THE CASCADES ON
TUESDAY ALONG WITH THE SHASTA VALLEY AND NE CALIFORNIA. WIND
ADVISORY MAY BE NEEDED FOR TUESDAY AFTERNOON AND EVENING FOR THE
KLAMATH AND GOOSE LAKE BASIN. WE WILL ALSO HAVE TO TAKE A CLOSE
LOOK AT SUMMER LAKE AREA BUT SO FAR ONLY ONE OUT OF FOUR GUIDANCE
IS FORECASTING SUMMER LAKE WINDS TO 50 MPH.
SNOW LEVELS WILL REMAIN ABOVE SISKIYOU SUMMIT ON I-5 ON TUESDAY
BUT WILL BE LOW ENOUGH TO GENERATE ACCUMULATING SNOW ON HWY 140
ACROSS THE CASCADES AND AT CRATER LAKE. THE SISKIYOU PASS COULD
SEE SNOW ON TUESDAY NIGHT AND WEDNESDAY AS THE SNOW LEVELS ARE
FORECAST TO LOWER TO AROUND 4000 FEET BUT COULD COME DOWN TO 3500
FEET LOCALLY IN MODERATE SHOWERS. ANOTHER ROUND OF MOISTURE WILL
KEEP OUR FORECAST AREA WET ON WEDNESDAY.
HAVE MADE SOME CHANGES TO THE EXTENDED (ESPECIALLY ON THURSDAY) AS
BOTH THE ECMWF AND US GFS BRING A WARM FRONT INLAND. COASTAL POPS
ON THURSDAY AND THURSDAY NIGHT WERE INCREASED TO ACCOUNT FOR THE
SURFACE WARM FRONT COMING INLAND. OTHERWISE I HAVE KEPT MODERATELY
HIGH POPS IN THE EXTENDED PER PREVIOUS SHIFT FORECAST. /FB
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 8 PM
THIS EVENING TO 5 PM PDT TUESDAY FOR PZZ350-356.
HAZARDOUS SEAS WARNING FROM 11 PM THIS EVENING TO 5 PM PDT
TUESDAY FOR PZZ350-356.
GALE WARNING FROM 2 AM TO 5 PM PDT TUESDAY FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 PM THIS EVENING
TO 5 PM PDT TUESDAY FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR WINDS FROM 2 PM THIS AFTERNOON TO 5 PM
PDT TUESDAY FOR PZZ370-376.
HAZARDOUS SEAS WARNING FROM 5 PM THIS AFTERNOON TO 5 PM PDT
TUESDAY FOR PZZ370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 2 PM THIS AFTERNOON
TO 11 PM PDT THIS EVENING FOR PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 2 PM THIS AFTERNOON
TO 5 AM PDT TUESDAY FOR PZZ376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 2:50 AM PDT | Gale Warning | MFR | 38 hr | |
| Mar 24, 2:40 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 3 days |
Nearby
Wind Advisories in Oregon, 2014Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.